MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 10; PROSTHESIS, KNEE
Model Number 42-5026-068-02
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: articular surface fixed bearing cruciate retaining (cr) right 10 mm height: catalog#42521000510, lot#63221004; tibia cemented 5 degree stemmed right size f: catalog#42532007502, lot#63821008.Report source: foreign: (b)(6).Multiple mdr reports were filed for this event, please see associated report: 0002648920-2021-00366.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a (b)(6) clinical study that patient underwent an initial right total knee arthroplasty.Subsequently, patient reported increased stiffness and decreased range of motion for a six month period, beginning 1.5 years post implantation.Patient was advised to begin physiotherapy to increase knee flexion.Products remain implanted.Final outcome is pending at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history records were reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: increased stiffness and decreased rom for 6 months at 2 year follow up; post-op x-ray showed no loosening, or periprosthetic fracture; 2 year follow up x-ray showed no loosening, or periprosthetic fracture; significant reduction of mobility due to shielding of covid-19, no current need for revision, recommended post op exercises at least 3 times a day, will reassess.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported via a polar-tka clinical study that the patient underwent an initial right total knee arthroplasty.Subsequently, the patient reported increased stiffness and decreased range of motion for a six month period, beginning 1.5 years post implantation.Patient was advised to begin physiotherapy to increase knee flexion.Surgeon noted that patient's mobility has decreased due to the covid-19 pandemic and feels that the decreased activity has caused deterioration in joint function.At the time of this report, products remain implanted and there is no plan for revision surgery.Final outcome is noted as pending.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key12689839
Report Number3007963827-2021-00253
Device Sequence Number14479058
Product Code MBH
UDI-Device Identifier00889024230422
UDI-Public(01)00889024230422(17)280229(10)63937423
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5026-068-02
Device Catalogue Number42502606802
Device Lot Number63937423
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight116